Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 17, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Apr 29, 2017, 4:26 AM EDT. It was in force for 54 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2017, 4:26 AM EDT (08:26 UTC)
- Expired
- May 1, 2017, 10:22 AM EDT
- In force
- 54 hr
- Issued by
- NWS Miami, FL
The text
As transmitted.
686 WHUS72 KMFL 290826 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 426 AM EDT SAT APR 29 2017 AMZ650-651-670-671-291630- /O.NEW.KMFL.SC.Y.0017.170429T0826Z-170501T0600Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS- 426 AM EDT SAT APR 29 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT MONDAY. * WINDS AND SEAS...SOUTHEAST WINDS 20 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ676-291630- /O.NEW.KMFL.SC.Y.0017.170430T0000Z-170430T1500Z/ WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 426 AM EDT SAT APR 29 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EDT SUNDAY. * WINDS AND SEAS...SOUTHEAST AROUND 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
6 follow-up statements
113 WHUS72 KMFL 292012 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 412 PM EDT SAT APR 29 2017 AMZ630-301200- /O.EXA.KMFL.SC.Y.0017.000000T0000Z-170501T0600Z/ BISCAYNE BAY- 412 PM EDT SAT APR 29 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT MONDAY. * WINDS AND SEAS...EAST AROUND WINDS 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ676-301200- /O.EXT.KMFL.SC.Y.0017.170429T2012Z-170430T1500Z/ WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 412 PM EDT SAT APR 29 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT SUNDAY... * WINDS AND SEAS...EAST TO SOUTHEAST WINDS AROUND 20 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ650-651-670-671-301200- /O.CON.KMFL.SC.Y.0017.000000T0000Z-170501T0600Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS- 412 PM EDT SAT APR 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... * WINDS AND SEAS...EAST WINDS AROUND 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
717 WHUS72 KMFL 300726 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 326 AM EDT SUN APR 30 2017 AMZ630-650-651-670-671-301800- /O.CON.KMFL.SC.Y.0017.000000T0000Z-170501T0600Z/ BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS- 326 AM EDT SUN APR 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... * WINDS AND SEAS...SOUTHEAST AROUND WINDS 20 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ676-301500- /O.CON.KMFL.SC.Y.0017.000000T0000Z-170430T1500Z/ WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 326 AM EDT SUN APR 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS AND SEAS...SOUTHEAST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
761 WHUS72 KMFL 301432 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1032 AM EDT SUN APR 30 2017 GMZ676-301545- /O.CAN.KMFL.SC.Y.0017.000000T0000Z-170430T1500Z/ WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 1032 AM EDT SUN APR 30 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL CRAFT ADVISORY. THE WINDS OVER THE OFFSHORE GULF WATERS HAVE DECREASE TO 15 TO 20 KNOTS LATE THIS MORNING. THE WINDS SHOULD REMAIN AT 15 TO 20 KNOTS THIS AFTERNOON. THEREFORE, THE SMALL CRAFT ADVISORY IS CANCELLED FOR THE OFFSHORE GULF WATERS OF SOUTH FLORIDA. $$ AMZ630-650-651-670-671-010000- /O.EXT.KMFL.SC.Y.0017.000000T0000Z-170501T1200Z/ BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS- 1032 AM EDT SUN APR 30 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT MONDAY... * WINDS AND SEAS...SOUTHEAST WINDS AROUND 20 KTS WITH GUSTS UP TO 30 KTS. SEAS 4 TO 6 FEET IN THE ATLANTIC WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
544 WHUS72 KMFL 010201 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1001 PM EDT SUN APR 30 2017 AMZ630-650-651-670-671-011200- /O.CON.KMFL.SC.Y.0017.000000T0000Z-170501T1200Z/ BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS- 1001 PM EDT SUN APR 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... * WINDS AND SEAS...SOUTHEAST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
959 WHUS72 KMFL 010733 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 333 AM EDT MON MAY 1 2017 AMZ630-650-651-670-671-011800- /O.EXT.KMFL.SC.Y.0017.000000T0000Z-170501T1800Z/ BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS- 333 AM EDT MON MAY 1 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS AND SEAS...SOUTHEAST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
696 WHUS72 KMFL 011422 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1022 AM EDT MON MAY 1 2017 AMZ630-650-651-670-671-011530- /O.CAN.KMFL.SC.Y.0017.000000T0000Z-170501T1800Z/ BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS- 1022 AM EDT MON MAY 1 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL CRAFT ADVISORY. THE WINDS HAVE DECREASED BELOW 20 KNOTS THIS MORNING OVER THE LOCAL WATERS OF SOUTH FLORIDA, AND THE LATEST SHORT RANGE MODELS KEEP THE WINDS BELOW 20 KNOTS. THEREFORE, THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 28, 7:51 PM EDT, 8 hours 35 minutes earlier.
Area forecast discussion, Apr 28, 7:51 PM EDT, 8 hours 35 minutes before
Area Forecast Discussion National Weather Service Miami FL 751 PM EDT Fri Apr 28 2017 .UPDATE... Southeast winds will gradually diminish this evening and remain around 10 to 15 mph along the east coast while becoming light inland. There is a chance of some patchy areas of fog to develop tonight after midnight mainly over the western interior counties. Visibility will improve in the early morning as winds gradually increase tomorrow. The forecast is on track at this time. && .PREV DISCUSSION... /issued 749 PM EDT Fri Apr 28 2017/ AVIATION... The east-southeast winds will continue tonight at all Atlantic TAF sites with speeds remaining around 12 knots, and dropping to 5-10 knots over APF. The ceiling and vis are expected to remain VFR through Saturday morning, then periods of MVFR cigs are possible in the afternoon hours. PREV DISCUSSION... /issued 354 PM EDT Fri Apr 28 2017/ DISCUSSION... Upper level ridge stretching from the Gulf of Mexico to the western Atlantic is centered over the Florida Peninsula today. It will keep control of the weather pattern providing dry and breezy conditions with a few isolated showers possible along the Gulf coast. Tonight, easterly wind around 10 to 15 mph will remain through the night across the Atlantic coast and lower to less than 10 mph in the interior. Portions of the interior may see some patches of fog tonight but do not expect widespread development as winds stay close to 10 mph tonight. Thus, patchy fog will be possible and could reduce visibility at times. This weekend, southeast winds will quickly increase during the day and remain breezy each afternoon. It will be a warm weekend with temperatures in the 90s out west and mid 80s along the east coast. Shallow low level moisture will continue to advect across the peninsula from the Atlantic waters, allowing dew points to remain high closer to 70s each day. The heat index will approach mid to upper 90s, for interior Collier County, due to elevated dewpoints near 70 degrees. Next week: Surface analysis indicates a longwave trough sagging along the eastern CONUS with a cold front draped southward from upstate New York down to northern Alabama. This will bring a weak cold front beginning to approach from the west across the peninsula early next week. Ahead of this feature, the flow will turn more southerly and draw deeper moisture into the region. The combination of sufficient heat and and humidity will lead to chances of shower and thunderstorm activity Monday through mid week. Another, stronger cold front is progged to push through the region by mid to late next week. This is where models differ. The GFS is more progressive, pushing the front across by Thursday night, while the ECMWF is slower with a Friday night passage. This far out, however, confidence on timing is rather low. MARINE... Southeast winds will continue through the weekend increase to SCEC tonight into this weekend as gradient strengthens over the region. Increase in moisture into early next week will enhance the potential for showers and isolated thunderstorms over the coastal waters through mid week. AVIATION... The easterly winds will continue over all of the east coast taf sites of south Florida through tonight. The wind speeds will be around 15 mph this afternoon before decreasing to 10 to 15 knots Tonight. KAPF taf site will also see winds between 10 to 15 knots this afternoon before decreasing to 5 to 10 knots tonight. The wind direction at KAPF taf will be southerly this afternoon swinging to a easterly direction tonight. The ceiling and vis will also remain in VFR conditions through tonight. FIRE WEATHER... Due to low humidity values over the interior and moderate winds over the area, Red Flag Warning continues in effect through the early evening. High pressure centered over Florida will generate warm and dry conditions this weekend. There will be an increase in southeast winds each afternoon with transport winds getting up to around 10 to 15 mph each day. Min RH values remain above critical level each day lowering the potential for critical fire weather both days. Increase in moisture by next week will lead for showers and some isolated thunderstorms into next week. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 77 86 78 85 / 10 10 20 20 Fort Lauderdale 78 85 78 85 / 10 10 20 20 Miami 77 87 77 86 / 10 10 20 20 Naples 73 91 72 90 / 10 0 0 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && UPDATE...67/MT AVIATION...67/MT
Hazardous weather outlook, Apr 28, 4:00 PM EDT, 12 hours 26 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 400 PM EDT Fri Apr 28 2017 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 290800- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 400 PM EDT Fri Apr 28 2017 ...MODERATE RISK OF RIP CURRENTS EAST COAST BEACHES... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Rip currents: East to Southeast wind around 15 mph will lead to a moderate risk of rip currents at the Atlantic beaches early in the evening. No other hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY The rip current risk will likely increase to high at the Atlantic beaches this weekend into early next week. Seas will build to around 6 feet in the Gulf Stream Saturday night through Sunday night. There will be a chance of thunderstorms over much of South Florida Monday through Thursday of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 4:09 AM EDT | Rip Current Statement | MFL | Broward, Miami-Dade, Palm Beach | 3 days |
| Apr 29, 4:01 PM EDT | Fire Weather Watch | MFL | Collier | 24 hr |
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.